How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

having trouble urinating

Resolved Question:

having trouble urinating
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Abby replied 6 years ago.
Hello,

How long has this been going on?
Are you able to urinate at all?
Any fever?
Burning with urination?
Do you have any chronic health problems?
Are you taking any medications? Over the counters?

Dr Abby
Customer: replied 6 years ago.
taking androgel
Expert:  Dr. Abby replied 6 years ago.
Thank you for the information.

Would you mind answering the other questions I asked above?
Customer: replied 6 years ago.
taking roxycodone for back pain also is taking androgel for low testosterone
Expert:  Dr. Abby replied 6 years ago.
How long has this been going on?
Any burning with urination?
History of prostate problems?
Are you able to urinate at all?
Customer: replied 6 years ago.
no fever no other medical problems
Expert:  Dr. Abby replied 6 years ago.
I am sorry, I will be unable to answer the question unless you are able to provide the answers to the above questions I have asked.

Dr Abby
Customer: replied 6 years ago.
no burn started having this proublem a month ago urningno over the counter meds
Expert:  Dr. Abby replied 6 years ago.
Ok, thank you for the additional information,

As long as you are able to urinate and are not having discomfort, then this is not an emergency situation.
An emergency situation would be if you have what we call urinary retention (when you cannot urinate/empty your bladder). This, along with causing extreme discomfort, can cause kidney failure and damage to the bladder.

In men your age, the most common cause of difficulty urinating is an enlarged prostate. Your doctor will need to do an exam of your prostate. He may also consider referring you to a urologist. There are medications that can help to shrink the prostate and help you to urinate much more easily (for example, Flomax).

If you are getting up multiple times at night to urinate, need to strain to urinate or have a weak stream this also suggests that your prostate may be enlarged.

Testosterone replacement may also be contributing to your symptoms.

Your doctor will need to do a prostate exam and possibly refer you to a urologist. There are medications that can be used to help shrink the prostate if the cause is determined to be an enlarged prostate (ie--flomax)

If you develop the inability to urinate at all, go to the emergency room. Otherwise, make an appointment to see your doctor next week.


Feel free to ask any follow up questions and I will be happy to discuss further,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!




Dr. Abby and other Health Specialists are ready to help you
Customer: replied 6 years ago.
Im new to computers ,sorry for any unanserted questions. thank you,
Expert:  Dr. Abby replied 6 years ago.
You are welcome.

Take care and Happy New Year.

Computers are very confusing, I know.

Dr Abby